MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 was fractured approximately 51.5 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed that the catheter was fractured.If the jet7 is forcefully manipulated during use, damage such as a kink and subsequent fracture may occur.No other device associated with the complaint were returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a penumbra system 3max reperfusion catheter (3maxc), a neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, the physician inserted the neuron max into the patient, then used the 3maxc and guidewire to bring up the jet7 to the target vessel.Next, the physician completed two passes using the jet7.Upon removal of the jet7 after completion of the second pass, the physician flushed the jet7 with saline and noticed that it was broken at the proximal end and mid-shaft; therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) with the same 3maxc and neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10068445
Report Number3005168196-2020-00659
Device Sequence Number3753325
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC17889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight85
Date Report Sent to FDA01/01/2005